Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 96, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 27, 2004, 12:26 AM CDT for 4 counties in Wisconsin. It was in force for 64 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2004, 12:26 AM CDT (05:26 UTC)
- Expired
- Aug 27, 2004, 1:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Columbia County, WI, Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI
The radar
The Milwaukee radar (KMKX), 85 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 12:31 AM CDT | TSTM WND GST 41 | Columbus, WI | |
| Aug 27, 12:31 AM CDT | TSTM WND GST 41 | Columbus, WI | |
| Aug 27, 12:50 AM CDT | TSTM WND DMG | 3 Nw Fox Lake, WI | TWO LARGE TREES WERE REPORTED DOWN ON A HOUSE. |
| Aug 27, 12:50 AM CDT | TSTM WND DMG | 3 Nw Fox Lake, WI | TWO LARGE TREES WERE REPORTED DOWN ON A HOUSE. |
| Aug 27, 12:50 AM CDT | TSTM WND DMG | 3 Nw Fox Lake, WI | TWO LARGE TREES WERE REPORTED DOWN ON A HOUSE. |
| Aug 27, 1:05 AM CDT | TSTM WND DMG | Ripon, WI | LARGE TREES REPORTED DOWN IN THE RIPON AREA. |
| Aug 27, 1:05 AM CDT | TSTM WND DMG | Ripon, WI | LARGE TREES REPORTED DOWN IN THE RIPON AREA. |
| Aug 27, 1:05 AM CDT | TSTM WND DMG | Ripon, WI | LARGE TREES REPORTED DOWN IN THE RIPON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2194 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 270526
SVRMKX
WIC021-027-039-047-270630-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 AM CDT FRI AUG 27 2004
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN
GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN
COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
DODGE COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 130 AM CDT
* AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMBRIA...AND MOVING EAST
AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RANDOLPH... AND PRINCETON AROUND 1235 AM CDT...
BEAVER DAM... AND MARKESAN AROUND 1240 AM CDT...
GREEN LAKE AROUND 1245 AM CDT...
JUNEAU AROUND 1250 AM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 4361 8941 4331 8951 4332 8845 4391 8861
4390 8913 4366 8922
$$
HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:45 PM CDT, 9 hours 41 minutes earlier.
Area forecast discussion, Aug 26, 2:45 PM CDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 PM CDT THU AUG 26 2004 .DISCUSSION...FORECAST FOCUS IS ON TSTM CHCS AND INTENSITY TNGT... THEN ON TIMING OF CDFNT AND RN CHC EXIT FM CWA TMRW OR SAT. IN THE SHORT TERM...STLT WV LOOP CONTINUES TO SHW MAIN JET AND CNDN VORT CNTR LIFTING NWD THRU MN AND DAKS. LO CLDS HV BEEN SLOW TO LV PARTS OF CWA TDA...LIMITING OR DELAYING DE-STABILIZATION. CNVTV ACTVTY ALG BDRY OVR NW IA HAS BEEN SLOW TO GET GOING. SO BARRING NEW DVLPT RIGHT OVER US...LOOKS LIKE IT WL BE A LTL WHILE BEFORE ANY REAL STG STUFF SPRDS INTO CWA. WL DLA HIER POPS UNTIL LATER AND FOLLOW SPC GUID ON POTENTIAL SEVERITY. OTR MAIN CHG IN FCST SCENARIO INVOLVES MOVMT OF CDFNT AND ASSOCD PCPN. ETA IS NOT PUSHING FNT OUT OF THE STATE TIL TMRW NGT...GFS A LTL SOONER. THIS IS REASONABLE IN LIGHT OF CRNT PSN AND UPR FEATURES STILL LIFTING NWD AS PREV MENTIONED. BOT LINE IS WE NEED TO KP PCPN CHC IN THE FCST AT LEAST INTO TMRW NGT. STILL HOPING FOR DECENT WEEKEND WITH FNT FINALLY EXITING AREA...BUT MAY HV TO HOLD ON TO CLDS/PCPN CHC ERLY. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE. NJ
Hazardous weather outlook, Aug 26, 4:50 AM CDT, 19 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 450 AM CDT THU AUG 26 2004 WIZ046-047-051-052-056>060-062>072-271000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY TONIGHT. THE TIME PERIOD OF GREATEST CONCERN IS FROM ABOUT 10 PM TO 4 AM WITH THE PRIMARY THREAT HAIL AND HIGH WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DAVIS
In the hours before
Special weather statement, Aug 26, 11:08 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1108 PM CDT THU AUG 26 2004 WIZ046-047-051-052-056>060-062>072-270515- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1108 PM CDT THU AUG 26 2004 ...SEVERE THUNDERSTORM WATCH 789 CONTINUES FOR SOUTHERN WISCONSIN... A LINE OF STRONG THUNDERSTORMS AND NUMEROUS CLUSTERS EXTENDING FROM OXFORD IN MARQUETTE COUNTY TO NEAR DUBUQUE IOWA...WILL GRADUALLY AFFECT ALL OF SOUTH CENTRAL WISCONSIN BETWEEN 11 PM AND 1230 AM. THESE STORMS WERE MOVING TO THE NORTHEAST AT AROUND 35 MPH. THE STRONGEST STORMS WILL AFFECT SAUK...IOWA...AND LAFAYETTE COUNTIES. THESE STORMS HAVE THE POTENTIAL FOR PRODUCING HEAVY DOWNPOURS OF GREATER THAN 1 INCH PER HOUR...HAIL OF UP TO ONE HALF INCH IN DIAMETER...AND GUSTY WINDS UP TO 50 MPH. DRH/PC
Special weather statement, Aug 27, 12:14 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1214 AM CDT FRI AUG 27 2004 WIZ046-047-051-052-056>060-062>072-270800- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 115 AM CDT FRI AUG 27 2004 ...SEVERE THUNDERSTORM WATCH 789 CONTINUES FOR SOUTHERN WISCONSIN... A LINE OF STRONG THUNDERSTORMS EXTENDING FROM BERLIN IN GREEN LAKE COUNTY TO IOWA CITY IN CEDAR COUNTY IOWA...WILL GRADUALLY AFFECT ALL OF SOUTH CENTRAL WISCONSIN THROUGH 3 AM. THESE STORMS WERE MOVING TO THE NORTHEAST AT AROUND 35 MPH. THE STORMS WILL MOVE FROM MARQUETTE THROUGH LAFAYETTE COUNTY TO GREEN LAKE THROUGH GREEN COUNTY. THE STRONGER STORMS HAVE THE POTENTIAL FOR PRODUCING HEAVY DOWNPOURS OF GREATER THAN 1 INCH PER HOUR...HAIL OF UP TO 3/4 INCH IN DIAMETER...AND GUSTY WINDS UP TO 60 MPH. DRH
Local storm report, Aug 27, 12:25 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG LAKE DELTON 43.59N 89.78W
08/27/2004 SAUK WI LAW ENFORCEMENT
SOME TREES AND POWER LINES DOWN.
1222 AM TSTM WND DMG PARDEEVILLE 43.53N 89.30W
08/27/2004 COLUMBIA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
DAVIS/BORGHOFFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:22 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 53 min |
| Aug 26, 11:46 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 44 min |
| Aug 27, 12:42 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock, Walworth | 63 min |
| Aug 27, 12:56 AM CDT | Special Marine Warning | MKX | 3 hr | |
| Aug 27, 12:56 AM CDT | Special Marine Warning | MKX | 3 hr | |
| Aug 27, 1:09 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 66 min |
| Aug 27, 1:48 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 42 min |
| Aug 27, 2:07 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 53 min |
| Aug 27, 2:22 AM CDT | Severe Thunderstorm Warning | MKX | Racine | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.